MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 4MM X 8CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 4MM X 8CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLX120408
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was noted as being stretched, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Complaint conclusion: as reported by the field, during a coil embolization, a galaxy g3 xsft 4mm x 8cm coil (glx120408, 30466107) was being used as the third coil.The physician decided to pull it out because the coil's size was not appropriate with aneurysm.During re-sheathing of the coil, the introducer failed to be re-zipped.The physician used a same like product.The procedure was successfully finished.There was no patient injury reported.A non-sterile galaxy g3 xsft 4mm x 8cm was received for analysis, the device was inspected, and it was found in good normal conditions.No damages or anomalies were observed during the visual analysis.The device was inspected under a microscope and it was found that the embolic coil is stretched.Although the embolic coil was found stretched, the functional test could be performed without problem.The embolic coil was advance through the introducer and no resistance/friction was felt during the test.Also, the unzipping and rezipping of the device was performed without any problem.A manufacturing record evaluation (mre) was performed for the finished device 30466107 number, and no non-conformances related to the reported complaint condition were identified.Cerenovus conducted a visual inspection, microscopic examination and functional test of the returned device.The visual analysis of the returned sample determined that the device is in good normal conditions.A microscopic test was performed, and it was found that the embolic is stretched.Although the embolic coil was found stretched, the functional test could be performed without problem.The embolic coil was advance through the introducer and no resistance/friction was felt during the test.Also, the unzipping and rezipping of the device was performed without any problem.Based on the results of the functional test, the customer complaint was not confirmed.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.Although no issues were observed with functionality of the device, the instructions for use contain the following recommendations: if unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.After flushing, reinsert the introducer into the infusion catheter hub as described in ¿microcoil placement¿ section above.If unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.If repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system.If the microcoil is positioned at a relative sharp angle to the microcatheter, a microcoil may stretch or break as it is being withdrawn.By repositioning the distal tip of the microcatheter at or slightly inside the ostium (neck) of the aneurysm, the microcoil may be more easily funneled back into the microcatheter.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure.Multiple attempts to obtain additional information were unsuccessful.If information is provided at a later date, the file will be reopened and processed accordingly.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by the field, during a coil embolization, a galaxy g3 xsft 4mm x 8cm coil (glx120408, 30466107) was being used as the third coil.The physician decided to pull it out because the coil's size was not appropriate with aneurysm.During re-sheathing of the coil, the introducer failed to be re-zipped.The physician used a same like the product.The procedure was successfully finished.There was no patient injury reported.Based on the product analysis of the device received, the embolic coil is stretched.

Brand Name
GALAXY G3 XSFT 4MM X 8CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key12537103
Report Number3008114965-2021-00477
Device Sequence Number16467848
Product Code KRD
UDI-Device Identifier10886704077732
UDI-Public10886704077732
Combination Product (Y/N)N
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model NumberGLX120408
Device Catalogue NumberGLX120408
Device Lot Number30466107
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2021
Initial Report FDA Received Date09/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1